Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 13, 2021, 11:56 PM EDT for Perry County, Pennsylvania. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 11:56 PM EDT (03:56 UTC)
- Expired
- Jun 14, 2021, 12:30 AM EDT
- In force
- 34 min
- Issued by
- NWS State College, PA
County Perry County, PA
The radar
The State College radar (KCCX), 80 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 3.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted.
488
WWUS81 KCTP 140356
SPSCTP
Special Weather Statement
National Weather Service State College PA
1156 PM EDT Sun Jun 13 2021
PAZ028-056-140430-
Perry PA-Juniata PA-
1156 PM EDT Sun Jun 13 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF PERRY AND JUNIATA
COUNTIES UNTIL 1230 AM EDT...
At 1155 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Walnut to near Blacklog. Movement was
southeast at 25 mph.
Wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Honey Grove, Spruce Hill, East Waterford, Loysville, Ickesburg,
Perulack, Walnut, Shermansdale, Blacklog, Big Spring State Park,
Blain, Landisburg and New Germantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4023 7761 4022 7764 4029 7767 4027 7770
4031 7772 4038 7775 4046 7765 4056 7747
4031 7701 4028 7733 4029 7733 4026 7740
4026 7742 4032 7736 4032 7737 4019 7760
TIME...MOT...LOC 0355Z 314DEG 23KT 4049 7750 4039 7774
$$
DangeloWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 13, 11:14 PM EDT, 42 minutes earlier.
Area forecast discussion, Jun 13, 11:14 PM EDT, 42 minutes before
Area Forecast Discussion National Weather Service State College PA 1114 PM EDT Sun Jun 13 2021 .SYNOPSIS... Showers and thunderstorms will continue moving slowly east into early Monday morning. Some of the storms are producing locally heavy rain. The weather will remain unsettled Monday and Tuesday, with scattered afternoon showers and thunderstorms, as the Commonwealth remains in close proximity to an upper level disturbance. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Broken line of thunderstorms stretching from south of State College newd past Williamsport will continue moving slowly east into early Monday morning/parts of the overnight. At this point main threat is from locally heavy rain, especially at the southern end of the line where cells are training over parts of Centre County. Expect some the storms to advance into the Lower Susq overnight, but should be weakening through the early morning hours. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... A rigorous upper level trough and surface front moves into PA Monday triggering showers and thunderstorms. As the front progresses east and daytime heating increases instability, there is a marginal risk for isolated severe storms by mid afternoon into evening over central and eastern PA. Showers and storms associated with the front continue to progress south and east with diminishing chances and clouds over the northwest. Upper level sharp trough with another short-wave rotating through remains over PA for Tuesday bringing scattered showers and possible thunder again. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... A rigorous upper level trough and surface front moves into PA Monday triggering showers and thunderstorms. As the front progresses east and daytime heating increases instability, there is a marginal risk for isolated severe storms by mid afternoon into evening over central and eastern PA. Showers and storms associated with the front continue to progress south and east with diminishing chances and clouds over the northwest. Upper level sharp trough with another short-wave rotating through remains over PA for Tuesday bringing scattered showers and possible thunder again. Fair and cool weather Wednesday and Thursday, as Canadian high pressure builds in from the Great Lakes. Expect low humidity, mainly clear skies and temperatures averaging a few degrees below average, with Thursday morning potentially quite chilly directly under the surface high. Went below guidance a few degrees. Moderating temperatures are expected by late in the week, as the high passes off the coast and a return southwest flow develops. Increasing model spread/forecast uncertainty noted by next weekend regarding timing of a cold front. The prospects for showers appear relatively high with this feature, given strong forcing ahead of a deep upper trough. However, will keep POPs close to 40 pct due to timing uncertainty. ECENS and GEFS plumes indicate the best chance of showers/tstorms could be anywhere between Friday evening and Saturday evening. && .AVIATION /03Z MONDAY THROUGH FRIDAY/... VFR to MVFR conditions will continue through the afternoon and evening hours as a cold front sweeps toward the area. Scattered TSRA will develop over northern and western Pennsylvania and move from northwest to southeast into the evening. The impacts at any one airfield at any given time will be limited; however, as the storms cross each airport flight categories will drop to at least MVFR for a short 20 to 30 minute period. Any heavier storms will drop to IFR. Outside of convection, generally VFR conditions will prevail. Expect MVFR to IFR conditions to develop overnight with patchy fog likely. This will improve after sunrise Monday. Any convection on Monday will occur after this forecast period. Outlook... Mon...AM low cigs; Isold PM t-storm impacts possible. Tue...AM low cigs possible W Mtns. Wed-Thu...No sig wx expected. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Gartner NEAR TERM...Gartner SHORT TERM...Jurewicz/Gartner LONG TERM...Watson/Gartner AVIATION...Steinbugl/Tyburski
Hazardous weather outlook, Jun 13, 11:00 PM EDT, 56 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1100 PM EDT Sun Jun 13 2021 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-150300- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 1100 PM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 13, 8:18 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
818 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND DMG 2 NE SNOW SHOE 41.05N 77.92W
06/13/2021 CENTRE PA 911 CALL CENTER
TREE DOWN ACROSS WALNUT ROAD.
&&Local storm report, Jun 13, 8:27 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
827 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND DMG 4 W PORT MATILDA 40.81N 78.12W
06/13/2021 CENTRE PA 911 CALL CENTER
TREES DOWN ON WIRES ON SOUTH MOUNTAIN ROAD.
&&Special weather statement, Jun 13, 8:30 PM EDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service State College PA
830 PM EDT Sun Jun 13 2021
PAZ026-140100-
Huntingdon PA-
830 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HUNTINGDON COUNTY
UNTIL 900 PM EDT...
At 829 PM EDT, Doppler radar indicated a strong thunderstorm over
Franklinville, moving south at 20 mph.
Penny size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Huntingdon, Spruce Creek, Petersburg, Alexandria and Juniata College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4053 7813 4065 7815 4062 7803 4069 7794
4056 7785 4046 7798
TIME...MOT...LOC 0029Z 342DEG 17KT 4065 7805
DangeloSpecial weather statement, Jun 13, 9:02 PM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service State College PA
902 PM EDT Sun Jun 13 2021
PAZ026-027-140145-
Huntingdon PA-Mifflin PA-
902 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HUNTINGDON AND
WESTERN MIFFLIN COUNTIES UNTIL 945 PM EDT...
At 901 PM EDT, Doppler radar indicated a strong thunderstorm near
Huntingdon, moving southeast at 15 mph.
Wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Huntingdon, Mount Union, Allensville, Raystown Dam, Petersburg,
Mapleton, McVeytown, Mill Creek, Atkinson Mills and Juniata College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4060 7808 4067 7788 4050 7772 4036 7791
4043 7804
TIME...MOT...LOC 0101Z 335DEG 11KT 4058 7798
DangeloSpecial weather statement, Jun 13, 11:04 PM EDT, 52 minutes before
Special Weather Statement National Weather Service State College PA 1104 PM EDT Sun Jun 13 2021 PAZ027-028-140400- Juniata PA-Mifflin PA- 1104 PM EDT Sun Jun 13 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF JUNIATA AND MIFFLIN COUNTIES UNTIL MIDNIGHT EDT... At 1103 PM EDT, Doppler radar indicated a strong thunderstorm over Strodes Mills, moving east at 15 mph. Wind gusts of 50 to 55 mph and penny size hail are possible. Locations impacted include... Spruce Hill, Strodes Mills, Mexico, Walnut, Port Royal, McVeytown and Longfellow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4049 7777 4059 7772 4053 7726 4041 7752 TIME...MOT...LOC 0303Z 281DEG 12KT 4053 7768 Dangelo
Special weather statement, Jun 13, 11:56 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
1156 PM EDT Sun Jun 13 2021
PAZ028-056-140430-
Perry PA-Juniata PA-
1156 PM EDT Sun Jun 13 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF PERRY AND JUNIATA
COUNTIES UNTIL 1230 AM EDT...
At 1155 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Walnut to near Blacklog. Movement was
southeast at 25 mph.
Wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Honey Grove, Spruce Hill, East Waterford, Loysville, Ickesburg,
Perulack, Walnut, Shermansdale, Blacklog, Big Spring State Park,
Blain, Landisburg and New Germantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4023 7761 4022 7764 4029 7767 4027 7770
4031 7772 4038 7775 4046 7765 4056 7747
4031 7701 4028 7733 4029 7733 4026 7740
4026 7742 4032 7736 4032 7737 4019 7760
TIME...MOT...LOC 0355Z 314DEG 23KT 4049 7750 4039 7774
DangeloThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:10 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 35 min |
| Jun 13, 8:15 PM EDT | Special Weather Statement | CTP | Centre | 45 min |
| Jun 13, 8:30 PM EDT | Special Weather Statement | CTP | Huntingdon | 30 min |
| Jun 13, 8:41 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 64 min |
| Jun 13, 9:02 PM EDT | Special Weather Statement | CTP | Huntingdon | 43 min |
| Jun 13, 9:08 PM EDT | Areal Flood Advisory | CTP | McKean | 67 min |
| Jun 13, 9:38 PM EDT | Areal Flood Advisory | CTP | Centre | 82 min |
| Jun 13, 9:47 PM EDT | Areal Flood Advisory | CTP | Potter | 73 min |
| Jun 13, 10:58 PM EDT | Areal Flood Advisory | CTP | Centre | 2 hr |
| Jun 13, 11:04 PM EDT | Areal Flood Advisory | CTP | Huntingdon, Mifflin | 116 min |
| Jun 13, 11:04 PM EDT | Special Weather Statement | CTP | Juniata | 56 min |
| Jun 14, 12:29 AM EDT | Special Weather Statement | CTP | Cumberland | 31 min |
| Jun 14, 12:37 AM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Perry | 38 min |
| Jun 14, 1:12 AM EDT | Severe Thunderstorm Warning | CTP | Cumberland, York | 48 min |
| Jun 14, 11:36 AM EDT | Special Weather Statement | CTP | Warren | 39 min |
| Jun 14, 12:02 PM EDT | Special Weather Statement | CTP | Elk | 58 min |
| Jun 14, 12:47 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Elk | 73 min |
| Jun 14, 1:31 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 74 min |
| Jun 14, 1:53 PM EDT | Special Weather Statement | CTP | Centre | 37 min |
| Jun 14, 2:33 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Union | 57 min |
| Jun 14, 3:18 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Union | 57 min |
| Jun 14, 4:04 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria | 41 min |
| Jun 14, 4:10 PM EDT | Special Weather Statement | CTP | Centre | 20 min |
| Jun 14, 4:10 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Schuylkill | 50 min |
| Jun 14, 4:16 PM EDT | Special Weather Statement | CTP | Somerset | 14 min |
| Jun 14, 4:24 PM EDT | Special Weather Statement | CTP | Blair | 21 min |
| Jun 14, 4:43 PM EDT | Special Weather Statement | CTP | Blair | 47 min |
| Jun 14, 4:44 PM EDT | Special Weather Statement | CTP | Somerset | 16 min |
| Jun 14, 5:04 PM EDT | Special Weather Statement | CTP | Somerset | 26 min |
| Jun 14, 5:49 PM EDT | Special Weather Statement | CTP | Somerset | 26 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.